Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Does spotting after unprotected sex indicate pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
hi i had an unprotected sex on 4th Nov and took ipill on 5th (within 19 hours of sex). I had unprotected sex again on 6th and did not take any pill again. I had slight bleeding/spotting today..a week after this. What does this indicate ? Does this mean i am pregnant..what are the chances? my periods have been irregular ( i have missed last two periods).However, I have not had sex for around 9-10 months prior to this one which i had on 6th Nov. generally they last for 3 days with a normal flow. I am a scientist and my work requires lot of mental stress...I generally sleep at 5 in the morning and sleep less due to work. could you please tell me what this slight bleeding indicates. does it mean i am pregnant? what are the chances that i can get pregnant?
Posted Mon, 9 Dec 2013 in Birth Control
Answered by Dr. Shanti Vennam 25 minutes later
Brief Answer: It could be a withdrawal bleed;pregnancy unlikely. Detailed Answer: Hello, Thanks for posting your query. The bleeding you are experiencing now is more likely to be a withdrawal bleed due to the intake of the emergency pill. As the emergency pill contains excess hormone, it disturbs the normal hormonal milieu of the body and produces a withdrawal bleed and also a delayed cycle most of the time. Emergency pill is protective only for that particular intercourse for which it has been taken within the stipulated time interval and if other acts fall beyond the interval, they are not protected. If you happened to be around ovulation, chances of conception are more. This can be predicted only if you have regular cycles. You should wait until you see your next period and if you cannot see it within 10-14 days after it is due, you should see a specialist for further help. The cause of your recent irregular periods is obvious; it is stress. Please make sure that you take proper care of your diet, exercise and sleep so that this irregularity does not get worse. Hope your query has been clarified. Please feel free to contact if you need further clarifications. I will be happy to help. regards, Shanti.V.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor